Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

April 24, 2021Forsyth County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 24, 2021, 8:25 PM EDT for Forsyth County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2021, 8:25 PM EDT (00:25 UTC)
Expired
Apr 24, 2021, 9:00 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
40

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

058 
WWUS82 KFFC 250025
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
825 PM EDT Sat Apr 24 2021
 
GAZ021-022-033-250100-
North Fulton GA-Cherokee GA-Forsyth GA-
825 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...EASTERN CHEROKEE
AND FORSYTH COUNTIES UNTIL 900 PM EDT...

At 825 PM EDT...a strong thunderstorm was over Free Home, or 8 miles
west of Cumming...moving east at 30 mph.

  HAZARD...Winds up to 40 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Cumming, Free Home, Matt, Drew, Holbrook, Lathemtown, Ducktown, Coal
Mountain and Hightower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3432 8399 3410 8411 3418 8435 3431 8431
TIME...MOT...LOC 0025Z 278DEG 27KT 3424 8429 

HAIL...0.75IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 24, 8:10 PM EDT, 15 minutes earlier.

Area forecast discussion, Apr 24, 8:10 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
810 PM EDT Sat Apr 24 2021

.UPDATE...

Another round of thunderstorms has entered northwest Georgia and
will continue to push east towards the ATL metro area over the
next couple of hours. Some splitting cells, with dominant hail
producing left moving storms, have been observed as well. A
favorable environment remains across north Georgia for strong to
severe thunderstorms, which will be capable of produce large hail
and damaging wind. Severe Thunderstorm Watch remains in effect
until 10 PM EDT this evening.

Updated for the 00Z Aviation Discussion.

King

&&

.PREV DISCUSSION... /Issued 555 PM EDT Sat Apr 24 2021/

UPDATE...

Convective development is ongoing roughly along the I-85
corridor, as much of this area was able to clear out and
destabilize this afternoon. A favorable environment is thus in
place for strong discrete cells capable of producing large hail
and damaging wind gusts. PoPs have been updated to reflect the
latest trends and another Severe Thunderstorm Watch has been
issued for portions of north and west Georgia until 10 PM.

King

PREV DISCUSSION... /Issued 407 PM EDT Sat Apr 24 2021/

UPDATE...
Updated to add the severe thunderstorm watch.

PREV DISCUSSION... /Issued 301 PM EDT Sat Apr 24 2021/

SHORT TERM /Today through Monday/...
Warm front looks to be along or just north of the I-20 corridor. The
forecast dilemma for today remains the potential for convective
development this afternoon and evening...and if it will be
strong/severe. Most of the CWA is now in the warm sector and clouds
have begun to break. With some ascent provided by a 500mb
trough/cold pool, do expect additional thunderstorms to develop. It
may take awhile for the airmass to recover after this mornings
widespread rain...so timing should be late afternoon/early evening.
The primary hazards would be damaging wind gusts and large hail. An
isolated brief tornado cannot be ruled out.

High pressure and dry conditions anticipated for the remainder of
the short term period of the forecast.

NListemaa

LONG TERM /Monday Night through Friday/...
Dry start to the extended with a surface high sinking into the
Carolina with a broad trough aloft approaching the CWA. This ridge
will be the primary weather inhibitor that keeps the area PoP
free through the most of the extended. Approaching Wednesday,
synoptic pattern begins a slow transition with model guidance
solutions showing a mid/upper level trough deepen over the
southern Great Plains. Past Wednesday however, guidance differs
drastically on what exactly they want to do with this trough. The
GFS progs a very deep single trough developing with a surface low
moving up the Ohio River Valley, bringing the associated cold
front across the area on Thursday Night/Friday morning.

Meanwhile, the European model has the same deep trough developing,
but continuing to deepen into a cut-off upper low that eventually
becomes stacked over Texas. Euro solution also shows another long
wave trough starting to sink down into the Midwest during this same
period, while the GFS is really sticking with one deep trough
system. So in short and to put it lightly, there is a great deal of
model disparity in the long term past Wednesday so went with low
range slight chance pops starting Thursday afternoon, lasting
through and topping out at mid range chance on Friday.

41

&&

.AVIATION...
00Z Update...
Another line of TSRA is approaching the metro ATL TAF sites, with
a TEMPO for TSRA from 00-02Z. Ceilings are expected to lower to
MVFR after 02Z. Some scattered IFR level clouds are furthermore
possible underneath the MVFR deck after 06-07Z before ceilings
start to scatter out between 11-13Z. IFR ceilings are currently in
place at CSG/MCN for the next couple of hours before improving to
MVFR. SW winds at 6-10 kts to start the period will shift to NW in
the early morning hours before sunrise, increasing to 9-13 kts
with gusts up to 20 kts.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          52  74  51  78 /  60   0   0   0
Atlanta         51  71  52  77 /  60   0   0   0
Blairsville     46  67  44  75 /  40   0   0   0
Cartersville    49  71  46  79 /  40   0   0   0
Columbus        54  75  53  81 /  60   0   0   0
Gainesville     51  72  50  77 /  60   0   0   0
Macon           55  76  52  81 /  70   0   0   0
Rome            51  72  47  81 /  40   0   0   0
Peachtree City  51  72  48  79 /  60   0   0   0
Vidalia         60  76  56  81 /  90   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 10 PM EDT this evening for the
following zones: Barrow...Bartow...Butts...Carroll...
Chattahoochee...Chattooga...Cherokee...Clayton...Cobb...Coweta...
Crisp...Dade...DeKalb...Dooly...Douglas...Fayette...Floyd...
Forsyth...Gwinnett...Haralson...Harris...Heard...Henry...Lamar...
Macon...Marion...Meriwether...Muscogee...Newton...North Fulton...
Paulding...Pike...Polk...Rockdale...Schley...South Fulton...
Spalding...Stewart...Sumter...Talbot...Taylor...Troup...Upson...
Walker...Walton...Webster.

&&

SHORT TERM...King
LONG TERM....41
AVIATION...King
Hazardous weather outlook, Apr 24, 6:00 PM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
600 PM EDT Sat Apr 24 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-252200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
600 PM EDT Sat Apr 24 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Scattered strong to severe thunderstorms will affect portions of
north and central Georgia this evening. The main threats include
large hail and damaging wind gusts, though a brief tornado can not
be ruled out.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Thunderstorms are possible again on Thursday and into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested at this time, but spotters
are encouraged to submit reports of severe weather through the web
by going to weather.gov/atlanta. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

In the hours before

Local storm report, Apr 24, 7:38 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             2 ESE SILVER CITY       34.32N  84.08W
04/24/2021  E1.00 INCH       FORSYTH            GA   TRAINED SPOTTER

&&

EVENT NUMBER FFC2100242

RWILLIS
Local storm report, Apr 24, 7:47 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 PM EDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             1 NNE COAL MOUNTAIN     34.29N  84.09W
04/24/2021  E1.25 INCH       FORSYTH            GA   PUBLIC

            HAIL BETWEEN QUARTER AND HALF DOLLAR SIZE.

&&

EVENT NUMBER FFC2100243

RWILLIS
Local storm report, Apr 24, 7:56 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             3 NNE LUMPKIN           34.40N  84.01W
04/24/2021  M1.25 INCH       DAWSON             GA   SOCIAL MEDIA

            OCCURRED NEAR THE INTERSECTION OF GA-136 AND GA-400.

&&

EVENT NUMBER FFC2100244

RWILLIS
Local storm report, Apr 24, 8:10 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 PM EDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             4 W CLERMONT            34.48N  83.84W
04/24/2021  M1.00 INCH       HALL               GA   TRAINED SPOTTER

            QUARTER SIZE HAIL FELL ON DAHLONEGA HIGHWAY IN
            CLERMONT.

&&

EVENT NUMBER FFC2100245

RWILLIS
Local storm report, Apr 24, 8:23 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
823 PM EDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     2 NNW FAIRPLAY          33.65N  84.88W
04/24/2021                   DOUGLAS            GA   EMERGENCY MNGR

            A POWER LINE WAS DOWNED ON LIBERTY RD AT TYREE RD.

&&

EVENT NUMBER FFC2100246

RWILLIS
Special weather statement, Apr 24, 8:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
825 PM EDT Sat Apr 24 2021

GAZ021-022-033-250100-
North Fulton GA-Cherokee GA-Forsyth GA-
825 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...EASTERN CHEROKEE
AND FORSYTH COUNTIES UNTIL 900 PM EDT...

At 825 PM EDT...a strong thunderstorm was over Free Home, or 8 miles
west of Cumming...moving east at 30 mph.

  HAZARD...Winds up to 40 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cumming, Free Home, Matt, Drew, Holbrook, Lathemtown, Ducktown, Coal
Mountain and Hightower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3432 8399 3410 8411 3418 8435 3431 8431
TIME...MOT...LOC 0025Z 278DEG 27KT 3424 8429

HAIL...0.75IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:07 PM EDTSevere Thunderstorm WarningFFCClayton, Cobb, Coweta, DeKalb, Douglas, Fayette and 4 more53 min
Apr 24, 8:20 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Heard, Meriwether, Troup40 min
Apr 24, 8:36 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, DeKalb, Fayette, Gwinnett, Henry and 4 more39 min
Apr 24, 8:59 PM EDTSpecial Weather StatementFFCMeriwether, Pike, Troup31 min
Apr 24, 9:03 PM EDTSevere Thunderstorm WarningFFCButts, Gwinnett, Henry, Jasper, Monroe, Morgan and 5 more42 min
Apr 24, 9:28 PM EDTSpecial Weather StatementFFCHarris, Lamar, Pike, Talbot, Upson32 min
Apr 24, 9:36 PM EDTSevere Thunderstorm WarningFFCClarke, Greene, Jasper, Morgan, Oconee, Oglethorpe and 1 more39 min
Apr 24, 9:57 PM EDTSpecial Weather StatementFFCMonroe33 min
Apr 24, 10:08 PM EDTSpecial Weather StatementFFCHancock, Oglethorpe, Taliaferro, Warren, Wilkes37 min
Apr 24, 10:18 PM EDTSpecial Weather StatementFFCJones27 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.